Alert archive / Florida / Wind Chill Advisories in 2010
Wind Chill Advisory 3, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 3, 2010, 5:25 AM EST for 7 counties in Florida. It took effect at Jan 3, 2010, 9:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2010, 5:25 AM EST (10:25 UTC)
- In effect from
- Jan 3, 2010, 9:00 PM EST
- Expired
- Jan 4, 2010, 10:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 4:55 AM EST, 30 minutes earlier.
Area forecast discussion, Jan 3, 4:55 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EST SUN JAN 3 2010
.SYNOPSIS...A LARGE VERTICALLY STACKED AREA OF LOW PRESSURE
REMAINS OVER THE GULF OF MAINE AND NEW ENGLAND THIS MORNING, AND
THIS LOW WILL SLOWLY MOVE NE TOWARD THE GULF OF SAINT LAWRENCE BY
MIDDLE OF THE WEEK. THIS WILL KEEP THE LARGE UPPER TROF OVER THE
EASTERN HALF OF THE COUNTRY THROUGH THE WEEK WHILE MULTIPLE SHORT
WAVES ROUNDING THE BASE OF THE LARGE UPPER TROF. ONE SUCH SHORT WAVE
IS CURRENTLY OVER TX AND NORTHERN MEXICO AND IS QUICKLY MOVING
EAST. AHEAD OF THIS SHORT WV, AN ACTIVE SUBTROPICAL JET IS
STREAMING MID LVL MOISTURE IN FROM THE PACIFIC AND ACROSS FL... A
WEAK LOW IS ALSO DEVELOPING IN THE WESTERN GULF. THE CLOUD COVER
HAS ALLOWED TEMPS TO NOT FALL AS MUCH AS EXPECTED ACROSS THE
INTERIOR/LAKE REGION, BUT STILL OPTED TO NOT PULL THE FREEZE
WARNING YET AS SUNRISE IS STILL A COUPLE HRS AWAY. THIS CLOUD
COVER WILL ALSO KEEP TEMPS FROM RISING TOO MUCH TODAY. THE SHORT
WAVE RESPONSIBLE WILL MOVE EAST TODAY AND ALLOW A REINFORCING COLD
FRONT TO PASS THROUGH S FL THIS EVENING COOLING TEMPS EVEN FARTHER
ACROSS S FL FOR MON MORNING. TEMPS WILL FALL TO VERY NEAR FREEZING
IN THE REDLANDS AND ACROSS THE WESTERN AND NORTHERN SUBURBS OF
WEST PALM BEACH... BUT HOW COLD EXACTLY IS STILL IN QUESTION.
ATTM FORECAST IS 33 AT THE LOWEST FOR BOTH LOCATIONS, BUT WILL
LET DAY SHIFT MULL IT OVER A BIT MORE. UPPER 20S TO NEAR 30 CAN BE
EXPECTED NORTH AND WEST OF THE LAKE. CLOUD COVER IS EXPECTED TO
DECREASE AFTER MIDNIGHT TONIGHT. WINDS MAY NOT DECOUPLE COMPLETELY
TONIGHT BEHIND THE FRONT, HENCE THE WIND CHILL ADV FOR MOST OF THE
AREA. LEFT OUT COASTAL MIAMI- DADE, COASTAL BROWARD, AND METRO
MIAMI- DADE AS DURATION OF 4 HRS OF 35 DEGREES OR LESS WILL LIKELY
NOT BE MET. LOW TEMPS MAY EVER SO SLIGHTLY MODERATE FOR TUESDAY
MORNING AS HIGH CLOUDS MAY STREAM OVER THE AREA AS A SHORT WAVE
MOVES ACROSS THE SOUTHEASTERN STATES. THIS SHORT WV WILL MOVE OFF
THE N FL/GA COAST LATE MON OR EARLY TUES SWINGING ANOTHER
REINFORCING SHOT OF COLD AIR THROUGH S FL TUES MORN. THIS WILL SET
UP ANOTHER COLD NIGHT ACROSS THE CWA WITH A HARD FREEZE POSSIBLE
NORTH AND WEST OF THE LAKE. THURS AND FRI THE LARGE LOW OVER NEW
ENGLAND WILL WEAKEN AND MOVE OUT, BUT ANOTHER UPPER LOW WILL MOVE
SOUTHWARD OUT OF CANADA AND THROUGH THE OHIO VALLEY. THIS WILL
ALLOW FOR A WARMING AND MOISTENING TREND LATE IN THE WEEK BUT IN
TURN SWING YET ANOTHER ARCTIC COLD FRONT SOUTH THIS WEEKEND
COOLING TEMPS BACK DOWN.
&&
.MARINE...WINDS AND SEAS WILL CONTINUE TO SLOWLY DECREASE THROUGH
THE MORNING HOURS, HOWEVER REMAINING VERY CLOSE TO SCA CRITERIA.
WINDS AND SEAS WILL DECREASE EVEN FARTHER THIS EVENING, BUT ONCE
AGAIN INCREASE SOMEWHAT BY MONDAY MORNING BEHIND A COLD FRONT.
ATTM EXPECT WINDS TO INCREASE TO NEAR 20 KTS. WINDS AND SEAS WILL
DECREASE THROUGH MONDAY EVENING, BUT INCREASE AGAIN EARLY TUES
BEHIND YET ANOTHER COLD FRONT. THIS FRONT ON TUES WILL LIKELY PUSH
MOST IF NOT ALL THE AREA ABOVE 20KTS FOR MOST OF TUES BEFORE
SUBSIDING AGAIN TUES NIGHT AND WEDNESDAY.
&&
.FIRE WEATHER...A VERY DRY ARCTIC AIRMASS WILL REMAIN OVER S FL
THROUGH MUCH OF THE WEEK. REINFORCING COLD FRONTS WILL MOVE
THROUGH KEEPING MUCH OF THE AREA IN RED FLAG CONDITIONS EACH AFTERNOON, BUT
SLOWLY MOISTURE WILL INCREASE LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 60 34 59 36 / 0 10 0 -
FORT LAUDERDALE 62 41 62 41 / 0 10 0 -
MIAMI 64 40 62 42 / 0 10 0 -
NAPLES 55 38 59 40 / 0 10 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR FLZ073.
RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR FLZ063-FLZ066-FLZ067-
FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-
FLZ168-FLZ172-FLZ173-FLZ174.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST MONDAY
FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ075-FLZ168-FLZ174.
FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR FLZ063-FLZ066-
FLZ070.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY FOR
FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.
WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR FLZ063-
FLZ066-FLZ067-FLZ069-FLZ070.
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR FLZ068.
AM...NONE.
GM...NONE.
&&
LONG TERM...04/TINGLER
SHORT TERM/AVIATION...30/KOBHazardous weather outlook, Jan 3, 4:50 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 450 AM EST SUN JAN 3 2010 FLZ063-066>075-168-172>174-040100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 450 AM EST SUN JAN 3 2010 ...FREEZE WARNING THIS MORNING LAKE OKEECHOBEE REGION... ...FREEZE WATCH TONIGHT LARGE PORTION OF INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: TEMPERATURES WILL BE IN THE LOWER TO MID 30S ACROSS GLADES, HENDRY AND NORTHERN COLLIER COUNTIES AND A FREEZE WARNING IS IN EFFECT FOR THESE AREAS EARLY THIS MORNING. IN ADDITION, TEMPERATURES IN THE UPPER 30S TO MID 40S ACROSS THE REMAINDER OF SOUTH FLORIDA ALONG WITH A NORTHWEST WIND OF 5 TO 10 MPH HAS RESULTED IN WIND CHILL READINGS IN THE MID 30S TO AROUND 40. THESE SAME CONDITIONS WILL OCCUR LATE TONIGHT WITH EVEN A FEW DEGREES COLDER EXPECTED. THEREFORE, A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT FOR MUCH OF INTERIOR SOUTH FLORIDA AWAY FROM BOTH COASTAL REGIONS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZING TEMPERATURES ARE POSSIBLE AGAIN THROUGH THE MIDDLE OF NEXT WEEK ACROSS INTERIOR SOUTH FLORIDA. FOR THE METROPOLITAN AREAS, LOWS IN THE UPPER 30S TO THE 40S ARE EXPECTED, LASTING ALL THE WAY THROUGH THE MIDDLE PART OF NEXT WEEK. THERE MAY BE A BRIEF WARMING TREND BY THURSDAY, BUT ANOTHER STRONG COLD FRONT IS EXPECTED ON FRIDAY WITH A RETURN TO MUCH BELOW NORMAL TEMPERATURES BY SATURDAY. STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS COLD WEATHER EPISODE ALONG WITH POSSIBLE ADDITIONAL FREEZE WATCHES AND POSSIBLE FREEZE WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 5:14 AM EST | Freeze Warning | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 28 hr |
| Jan 3, 5:22 AM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 23 hr |
| Jan 3, 5:22 AM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 13 hr |
| Jan 3, 9:15 AM EST | Freeze Watch | MFL | Collier, Glades, Hendry, Palm Beach | 30 hr |
Nearby
Wind Chill Advisories in Florida, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.